Archived

This topic is now archived and is closed to further replies.

Probiotics..

13 posts in this topic

I've recently gone out and bought some probiotics (Acidophilus..at least, I think that's how you spell it smile.gif ), to counteract some of the effects of the tetracycline I'm taking, mainly to aid me with what my derm's called a 'yeast overgrowth' (i.e. a red patch on my face sad.gif)

It says on the label 'take one to two capsules daily' - each capsule contains 250 million active organisms.

However, if, say, I took 4 capsules per day, or something over the stated dosage, would there be such a thing as an overdose? I'm figuring, at the moment, 'how could I possibly harm myself' - all I'm doing is re-introducing good bacteria which the antibiotics has killed off (and led to my problems) - so surely this couldn't be bad for me, right? confused.gif Well, I don't know - which is where you guys can (hopefully) help! smile.gif

Basically, all I'm doing is hopefully that the more (though not a stupid amount more than the guidelines - 4-6 perhaps?)I take, the less depleted I'll be of 'good bacteria', and the quicker, therefore, that I'll get results.

In my non-medical theory on things with this, the only real downer with doing something like this would be the cost - each bottle is quite expensive, but I figure I'd pay anything to cure this for me at the moment, so that's not an issue.

Opinions/advice?

smile.gif

Share this post


Link to post
Share on other sites

hey cynic, i for one have taken more than the recommended dose, i found that there was no side effects, just eventually try an get down to the recommended dose. smile.gif i think alot of us here have taken more than the RDA of probiotics.. generally they are safe.. good luck- caroline

Share this post


Link to post
Share on other sites

I don't think exceeding the recommended dosage on anything is a very wise idea.

Share this post


Link to post
Share on other sites

I take over the recommended dose, no side effects noted. I poop faster I think though.

Share this post


Link to post
Share on other sites

You can take more than the recommended dosage. I've done it many times, and a well-known nutritional MD in Tulsa, Oklahoma actually recommends it.

I was on Tetracycline for over two years. It turned my teeth gray. (This is a common side effect, one which my doctor never warned me about.)

Share this post


Link to post
Share on other sites

robert, minocyclin did the same thing to my teeth! grrr.. have u had urs bleached or anything? i am thinking of having mine bleached, they are really discolored sad.gif

Share this post


Link to post
Share on other sites

Caro,

If you do, I'd recommend going to a dentist first because friends of mine on antis got no results until their dentist recommended some thing for them.

Share this post


Link to post
Share on other sites

YES, tetracycline did the same thing to me. Had to get them bleached afterwards to fix the damage.

Share this post


Link to post
Share on other sites

Yes, I had my teeth bleached twice. It gave me a 50% improvement.

Share this post


Link to post
Share on other sites

Anyone have any other opinions, with regard to the probiotics, erm, 'overdose'?

Seems general opinion is that it's OK/beneficial, right?

Share this post


Link to post
Share on other sites
Yes, I had my teeth bleached twice. It gave me a 50% improvement.

Share this post


Link to post
Share on other sites

Evigrex...can you tell me more about the bleach your dentist used? Is it standard at most dentists' or do they vary?

Thanks.

Share this post


Link to post
Share on other sites